Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Took abortion pill. Again I am pregnant. Can I abort again. Any side effect in future?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1573 Questions
hi i need your help i took abortion pilll last month on 30th XXXXXXX and i got my periods on feb 1st 2013 nw again i am pregnant and will be taking the pills to abort.i just want to know will i get pregnant again if i have unprotected sex in march during the days of ovulation in march 2013 and what effects the pills will have and will taking of such pills affect my pregnancy in future i hv never before taken abortion pills before 30th jan2013 i am 40 years old and have a regular cycle of 28 to 30 days so plz let me know as which days i should not have sex to avoid pregnancy in march 2013
Posted Mon, 25 Mar 2013 in Abortion and Stillbirth
Answered by Dr. Timothy Raichle 15 minutes later
Hello, I would be happy to help you with your question.

From what you are saying:
1. You concieved sometime before 1/30
2. You took the abortion pill on 1/30
3. You had bleeding on 2/1 that you assumed was your period
4. You believed that you conceived in mid february
5. You are preparing to take the abortion pills again

First of all, I am hoping that this is all being done under the supervision of a doctor. Second, it is possible that the original pregnancy is not completely resolved. Depending on how far along you were, the HCG level might have remained 'positive' well into the month of February. I think that this is much more likely than a new conception. You need to go in for a 'quantitative HCG' level and probably an ultrasound too. If you are actually still pregnant, depending on how far along you might be, these pills might not work.

Finally, in response to your question, ovulation in March is going to be completely disrupted by everything you are going through. Yes, you can conceive in March, but my guess is that you likely will not ovulate until mid to late March at earliest. These pills should not affect your ability to conceive in the future, and they will not affect future pregnancies. I have no idea what days to avoid during March. It would be best to use condoms until you have had at least two negative pregnancy tests separated by at least two weeks.

You present a very confusing scenario, and I would suggest that your bleeding in February was NOT a period. You might still be pregnant with the original pregnancy. You absolutely need to sort this out under the direct supervision of an OB/GYN ASAP!

I hope that this helps. Please let me know if you have any followup questions.
Above answer was peer-reviewed by
Follow-up: Took abortion pill. Again I am pregnant. Can I abort again. Any side effect in future? 14 minutes later
i had taken the abortion pill from a gynac who did my sonography on 30th XXXXXXX and then gave me the abortion pill and i got my periods on 1st feb 2013 and then i went for the follow up to the same gynac on 11th feb who aftr doing the sonography told me that its aborted and the remarks she wrote on the file is cavity is empty ... thereaftr i hd sex on 16th feb 17th feb and 19th feb i have still not got periods and aso i checked it on the i-can strip it showed negative on 1st march bt on 3rd march it showed a faint line and so my doctor regulin forte for two days(4 pills) i have taken three pills bt stil have not got the periods and so wanted help anyways my doc has told me to go for the abortion pils if i XXXXXXX get periods bt was anxious to know whether again i can get pregnant in march after taking the abortion pills and if yes then i can avoid sex to avoid pregnancy as someone told me one does not get pregnant the 3rd month if has taken abortion pills for 2 consecutive months
Answered by Dr. Timothy Raichle 8 minutes later
I am sorry but there is still something that is not right about this story. Yes, it is possible that everything you are saying is correct, but the BEST care would be to:
1. Check a quantitative HCG now
2. Repeat an ultrasound now
3. Consider a second opinion

If you took the abortion pill on 1/30, the bleeding on 2/1 (one day later) was NOT your period. It was bleeding supposedly related to an induced miscarriage. As it takes time for your cycle to restart, the idea that you could have conceived about 2 weeks later just does not make total sense. I believe that you are giving me the most accurate information possible, but there needs to be an added level of evaluation before you just make assumptions that do not make total sense to me.

Good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor